Alert archive / Indiana / Tornado Warnings in 2014
Tornado Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at May 11, 2014, 7:54 PM CDT for Jasper County, Newton County, Indiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 7:54 PM CDT (00:54 UTC)
- Expired
- May 11, 2014, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:57 PM CDT | FUNNEL CLOUD | Brook, IN | |
| May 11, 8:07 PM CDT | TORNADO | 4 W Rensselaer, IN | REPORT OF ROTATION ON THE GROUND...SPOTTED FROM I-65 AND HIGHWAY 114. RELAYED THROUGH COUNTY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2685 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
646
WFUS53 KLOT 120054
TORLOT
INC073-111-120145-
/O.NEW.KLOT.TO.W.0004.140512T0054Z-140512T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL JASPER COUNTY IN NORTHWEST INDIANA...
CENTRAL NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 845 PM CDT
* AT 752 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BROOK...AND MOVING EAST AT 45 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
COLLEGEVILLE AND RENSSELAER AROUND 805 PM CDT.
PLEASANT RIDGE AROUND 810 PM CDT.
MCCOYSBURG AND MOODY AROUND 815 PM CDT.
HANGING GROVE AROUND 820 PM CDT.
I-65 BETWEEN MILE MARKERS 204 AND 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4091 8698 4083 8700 4083 8709 4081 8710
4079 8746 4095 8750 4117 8693 4091 8693
TIME...MOT...LOC 0054Z 263DEG 38KT 4089 8732
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BMD5 follow-up statements
356
WWUS53 KLOT 120103
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
803 PM CDT SUN MAY 11 2014
INC073-111-120145-
/O.CON.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
NEWTON IN-JASPER IN-
803 PM CDT SUN MAY 11 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL JASPER AND CENTRAL
NEWTON COUNTIES UNTIL 845 PM CDT...
AT 801 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FORESMAN...AND MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
COLLEGEVILLE AND SURREY AROUND 805 PM CDT.
RENSSELAER AROUND 805 PM CDT.
PLEASANT RIDGE AROUND 810 PM CDT.
MCCOYSBURG AROUND 820 PM CDT.
HANGING GROVE AND MOODY AROUND 825 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4091 8698 4083 8700 4083 8709 4081 8710
4079 8746 4095 8750 4117 8693 4091 8693
TIME...MOT...LOC 0103Z 260DEG 30KT 4092 8727
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
BMD586
WWUS53 KLOT 120112
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
812 PM CDT SUN MAY 11 2014
INC073-111-120145-
/O.CON.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
NEWTON IN-JASPER IN-
812 PM CDT SUN MAY 11 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL JASPER AND EAST
CENTRAL NEWTON COUNTIES UNTIL 845 PM CDT...
AT 809 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR COLLEGEVILLE...
AND MOVING EAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...LAW ENFORCEMENT CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC STORM WILL BE NEAR...
RENSSELAER AROUND 810 PM CDT.
PLEASANT RIDGE AROUND 815 PM CDT.
HANGING GROVE AND MOODY AROUND 825 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4091 8698 4083 8700 4083 8709 4085 8736
4096 8734 4117 8693 4091 8693
TIME...MOT...LOC 0111Z 259DEG 28KT 4093 8721
TORNADO...OBSERVED
HAIL...1.75IN
$$
BMD912
WWUS53 KLOT 120124
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
824 PM CDT SUN MAY 11 2014
INC111-120134-
/O.CAN.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
NEWTON IN-
824 PM CDT SUN MAY 11 2014
...THE TORNADO WARNING FOR EAST CENTRAL NEWTON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.
LAT...LON 4091 8698 4083 8700 4083 8710 4087 8722
4097 8723 4110 8693 4091 8693
TIME...MOT...LOC 0124Z 259DEG 28KT 4095 8708
$$
INC073-120145-
/O.CON.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
JASPER IN-
824 PM CDT SUN MAY 11 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN JASPER COUNTY
UNTIL 845 PM CDT...
AT 822 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PLEASANT RIDGE...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4091 8698 4083 8700 4083 8710 4087 8722
4097 8723 4110 8693 4091 8693
TIME...MOT...LOC 0124Z 259DEG 28KT 4095 8708
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BMD672
WWUS53 KLOT 120136
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
836 PM CDT SUN MAY 11 2014
INC073-120145-
/O.CON.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
JASPER IN-
836 PM CDT SUN MAY 11 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL JASPER COUNTY
UNTIL 845 PM CDT...
AT 831 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MCCOYSBURG...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN JASPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4091 8698 4087 8699 4087 8711 4099 8717
4110 8693 4091 8693
TIME...MOT...LOC 0136Z 259DEG 28KT 4093 8697
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BMD386
WWUS53 KLOT 120145 RRA
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
845 PM CDT SUN MAY 11 2014
INC073-120156-
/O.EXP.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
JASPER IN-
845 PM CDT SUN MAY 11 2014
...THE TORNADO WARNING FOR EAST CENTRAL JASPER COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4091 8698 4087 8699 4087 8711 4099 8717
4110 8693 4091 8693
TIME...MOT...LOC 0136Z 259DEG 28KT 4093 8697
$$
BMDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at May 11, 7:24 PM CDT, 30 minutes earlier.
Area forecast discussion, May 11, 7:24 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 724 PM CDT SUN MAY 11 2014 .MESOSCALE DISCUSSION... 720 PM CDT A WELL-DEFINED STORM CLUSTER IS MOVING EAST ACROSS PORTER COUNTY WITH MULTIPLE SPOTTER REPORTS OF A SHELF CLOUD AND OBSERVED WIND GUSTS AS HIGH AS 78 MPH AT GARY AIRPORT. THIS WILL RAPIDLY EXIT EAST OF THE FORECAST AREA SHORTLY...HOWEVER BACKGUILDING STORMS FROM NEAR PONTIAC INTO NORTHWEST INDIANA LOOK TO REGENERATE FOR A PERIOD. THE GREATEST THREAT WITH THESE LOOK TO BE HEAVY RAIN/FLASH FLOODING...ALTHOUGH A CONTINUED ISOLATED SEVERE THREAT WITH HAIL/LOCALIZED WINDS CONTINUES. THESE STORMS ARE ON A WELL-DEFINED AXIS OF MOISTURE CONVERGENCE. INDIVIDUAL COLD POOLS SHOULD INCH THIS SOUTHEASTWARD THROUGH 9-10 PM...BUT BEFOREHAND A QUICK TWO- THREE INCHES OF RAIN IS LIKELY ACROSS PARTS OF LIVINGSTON...KANKAKEE...IROQUOIS...FORD...NEWTON...AND JASPER COUNTIES. WILL BE CANCELLING NORTHERN PORTIONS OF THE SEVERE THUNDERSTORM WATCH SHORTLY. MTF && .DISCUSSION... 300 PM CDT FORECAST CONCERNS ARE MAINLY ON THE IMMEDIATE SEVERE WEATHER CHANCES THROUGH EARLY/MID EVENING. ALSO FOCUS ON THE SEVERE WEATHER POTENTIAL ON MONDAY...PRIMARILY MONDAY LATE AFTERNOON INTO THE NIGHTTIME PERIOD. OVERNIGHT INTO MONDAY MORNING... STRONG UPPER JET WILL PROPAGATE AROUND THE UPPER TROUGH LATE TONIGHT INTO THE MORNING ON MONDAY AND WITH THAT LEAD TO FURTHER AMPLIFYING OF THE UPSTREAM RIDGE...INCLUDING BUILDING HEIGHTS ACROSS MUCH OF THE FORECAST AREA. MUCH OF THE FORCING FOR RAIN/STORMS IN THIS PERIOD WOULD BE FOCUSED TO THE WEST AND NORTH IN SUCH A PATTERN. THE STRONG LOW-LEVEL JET WILL AT LEAST IN PART BE OVER THE AREA...HOWEVER THE NOSE OF IT WILL BE POINTED FURTHER NORTH. CONVECTIVE CHANCES LOOK MINIMAL AND MAINLY THE NORTHWEST FORECAST AREA TOWARD ROCKFORD. CHANCES MAY BE INCREASED SOMEWHAT IF ANY ORGANIZED CONVECTION FROM THE CENTRAL PLAINS WERE TO PROPAGATE EASTWARD INTO NORTHERN IL...BUT THE GRADUALLY MORE MERIDIONAL FLOW AND ORIENTATION OF FORECAST CORFIDI VECTORS WOULD PUSH MUCH OF THE CONVECTION NORTH OF THE AREA. LOW TEMPS WILL BE BALMY WITH CONTINUED SOUTHERLY FLOW AND HIGH DEW POINT AIR...WITH SOME PLACES EXPERIENCING SOME WARMING OF TEMPS LATER THIS EVENING...ESPECIALLY THOSE IMPACTED BY EARLY EVE CONVECTION AND THOSE COMMUNITIES NEAR THE LAKE SHORE THAT HAD AFTERNOON/EVE COOLING. MONDAY AFTERNOON THROUGH TUESDAY... THE UPPER TROUGH WILL CONTINUE TO AMPLIFY AS THE UPPER JET TO ITS FRONT AND BACK INTENSITY. A WARM AND MUGGY DAY IS ANTICIPATED MONDAY. CONVECTIVE INHIBITION ON MONDAY AFTERNOON DOES LOOK TO BE OVERCOME BUT A FOCUS IS NOT OVERLY EVIDENT IN OUR FORECAST AREA. GRADUALLY MORE CONVERGENCE AND INCREASING DEEP LAYER MOISTURE AND UPWARD MOTION IS FORECAST TO MOVE EASTWARD ACROSS MAINLY NORTH CENTRAL ILLINOIS LATE IN THE DAY INTO EARLY EVE AND EASE ITS WAY EASTWARD THROUGH THE REMAINDER OF THE NIGHT. THIS LOOKS LIKE A PERIOD OF STORMS MOVING NORTHEAST WITHIN THE DEEP MOIST PLUME. THE SEVERE POTENTIAL WOULD SEEM MOST FAVORED WITH THE INITIAL CONVECTION IN THE LATE AFTERNOON/EVE AND THEN A GENERAL WANING LATER INTO THE NIGHT. LOCALLY HEAVY RAINFALL WILL BE PROBABLE IN SOME OF THESE STORMS AS THE PWATS ARE FORECAST TO BE AROUND 1.50 INCHES AND DEEP MOISTURE CONVERGENCE WILL BE ORIENTED PARALLEL TO THE UPPER FLOW. THIS PLUME WILL SHIFT EASTWARD THROUGH TUESDAY MORNING AND LIKELY POPS CERTAINLY SEEM JUSTIFIED TUESDAY MORNING. IF THE FRONT IS SLOW ENOUGH SOME AFTERNOON ENHANCEMENT OF A FEW STORMS COULD HAPPEN IN THE EAST...BUT THIS SEEMS MOST FAVORED EAST OF THE FORECAST AREA AT THIS TIME. THE COLD AIR ADVECTION WITH THE COLD FRONT...ALONG WITH POTENTIALLY SOME ANAFRONTAL SHOWERS...WILL LIKELY LEAD TO FALLING TEMPS IN SOME PLACES AT LEAST AT TIMES ON TUESDAY. WEDNESDAY AND BEYOND... LITTLE CHANGES MADE TO THIS PART OF THE FORECAST DUE TO ONGOING HIGHER IMPACT WEATHER. LARGE MODEL DIFFERENCES EXIST IN THE WED-THU TIME FRAME...WITH THE 12Z EC COMING IN SLOWER AND MORE AGGRESSIVE WITH A LOW RIDING UP THE BAROCLINIC ZONE TO OUR EAST. THIS PROVIDES WIDESPREAD SHOWERS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY AND PARTICULARY COOL TEMPS. WITH AN EC/GFS/GOING FORECAST BLEND THIS PROVIDES A FEW PERIODS OF CHANCE POPS. TEMPS TO LOOK TO BE BELOW NORMAL NO MATTER WHICH MODEL VERIFIES IN THE WED-FRI TIME FRAME. IF CONDITIONS CLEAR AND SURFACE RIDGING MOVES OVER...POSSIBLY THU NIGHT...THERE PROBABLY WILL BE A CONCERN FOR FROST. MTF && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * SHRA/TSRA THROUGH MID EVENING. * WIND DIRECTIONS THIS EVENING. * POSSIBLE MVFR CIGS MONDAY MORNING. * STRONG/GUSTY SOUTHERLY WINDS MONDAY. * POSSIBLE TSRA LATE MONDAY AFTERNOON/MONDAY EVENING. CMS //DISCUSSION...UPDATED 00Z... TSRA HAS CONTINUED TO CONSOLIDATE AND MOVE EAST. ADDITIONAL SHRA WITH AN OCCASIONAL LIGHTNING STRIKE WILL CONTINUE FOR THE NEXT HOUR OR TWO. THE BULK OF THIS ACTIVITY IS EXPECTED TO BE EAST OR SOUTHEAST OF THE CHICAGO AREA TERMINALS BY 02Z-03Z AND HAVE MAINTAINED SIMILAR TIMING/TRENDS FROM THE PREVIOUS FORECAST. ANOTHER LINE OF TSRA OVER THE PLAINS WILL NEED TO BE MONITORED AS IT MOVES EAST OVERNIGHT. CONFIDENCE IS LOW REGARDING HOW FAR EAST THIS WILL MOVE BEFORE DISSIPATING. SOME OF THE SHORT TERM GUIDANCE WOULD SUGGEST THAT THIS WILL MAKE IT INTO THE RFD AREA BY DAYBREAK. INCLUDED A VCSH MENTION THERE BUT FURTHER EAST...MAINTAINED DRY FORECAST AND TRENDS WILL NEED TO BE MONITORED THROUGH THE NIGHT. LOW CONFIDENCE CONTINUES FOR PRECIP CHANCES THROUGH SUNSET MONDAY. WHILE MUCH OF MONDAY LOOKS DRY...ITS POSSIBLE THAT ISOLATED TSRA MAY DEVELOP ACROSS PARTS OF NORTHERN IL...POSSIBLY REMAINING NORTH OF THE TERMINALS. WITH THE LOW LEVELS NOW SATURATED...AS LOW LEVEL MOISTURE INCREASES...THERE IS A POTENTIAL FOR LOW MVFR CIGS TO DEVELOP OVERNIGHT AND PERSIST INTO THE MID MORNING HOURS. CONFIDENCE IS NOT HIGH AND MAINTAINED SCATTERED MENTION FOR NOW. WINDS WILL SETTLE BACK TO SOUTHEAST AROUND 10KTS THIS EVENING THEN TURN MORE SOUTHERLY OVERNIGHT WITH THE POTENTIAL FOR SOME GUSTS INTO THE MID TEEN RANGE. WIND SPEEDS/GUSTS WILL THEN STEADILY INCREASE THROUGH THE MORNING WITH GUSTS INTO THE MID TO UPPER 20 KT RANGE FOR THE AFTERNOON. LOW LEVEL WINDS NOW APPEAR LOW ENOUGH OVERNIGHT INTO MONDAY MORNING THAT LOW LEVEL WIND SHEAR CRITERIA WILL NOT BE MET AND REMOVED IT FROM THIS FORECAST. CMS //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH FOR SHRA/TSRA EARLY THIS EVENING. * LOW FOR WIND DIRECTIONS THIS EVENING...MEDIUM FOR WINDS FOR THE REST OF THE PERIOD. * LOW FOR MVFR CIGS OVERNIGHT/MONDAY MORNING. * LOW FOR TSRA LATE MONDAY AFTERNOON/MONDAY NIGHT. CMS //OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z... * TUESDAY...TSRA LIKELY IN THE MORNING. * WEDNESDAY...CHANCE OF SHRA. * THURSDAY...CHANCE OF SHRA. * FRIDAY...SLIGHT CHANCE OF SHRA. * SATURDAY...DRY/VFR. && .MARINE... 242 PM...LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST TO LAKE SUPERIOR TUESDAY MORNING. AS IT DOES...A WARM FRONT EXTENDING EAST FROM THE LOW WILL MOVE NORTH ACROSS THE LAKE TONIGHT THROUGH MONDAY NIGHT...SHIFTING EASTERLY WINDS SOUTHERLY. LOW LEVEL MOISTURE WILL ALSO BE INCREASING AND AS IT SPREADS ACROSS THE COOLER LAKE...AREAS OF FOG ARE POSSIBLE AND SOME OF THE FOG MAY BECOME DENSE. CURRENT WIND SPEEDS ARE FAIRLY LIGHT IN THE 5-15 KT RANGE AND WILL INCREASE INTO THE 15-25KT RANGE AND REMAIN THERE UNTIL A COLD FRONT MOVES ACROSS THE LAKE TUESDAY MORNING. THERE IS A POTENTIAL FOR WINDS TO BE A BIT STRONGER ON MONDAY...ESPECIALLY WITH THE EASTERLY FLOW NORTH OF THE WARM FRONT ACROSS NORTHERN LAKE MICHIGAN. THERE REMAINS UNCERTAINTY REGARDING THE POTENTIAL FOR STRONG NORTHERLY WINDS WEDNESDAY NIGHT INTO THURSDAY AS LOW PRESSURE DEEPENS MOVING NORTH ACROSS THE GREAT LAKES REGION. THIS TIME PERIOD WILL NEED TO BE MONITORED FOR HIGHER NORTHERLY WIND SPEEDS. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 11, 4:25 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
425 PM CDT SUN MAY 11 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
425 PM CDT SUN MAY 11 2014 /525 PM EDT SUN MAY 11 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
PERIODS OF THUNDERSTORMS...SOME COULD BE SEVERE WITH:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS OVER 60 MPH.
TORRENTIAL DOWNPOURS.
FREQUENT LIGHTNING.
ALONG WITH SOME TORNADO POTENTIAL.
AREAS AFFECTED AND TIMING:
NUMEROUS THUNDERSTORMS...INCLUDING SOME SEVERE...WILL TRACK
EASTWARD ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH
10 PM. THERE IS SOME TORNADO POTENTIAL FOR MAINLY LOCATIONS
SOUTH OF INTERSTATE 88 AND WEST OF ILLINOIS HIGHWAY 47...AND
PRIMARILY BEFORE 8 PM.
SOME SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS MAINLY FAR
NORTHERN ILLINOIS LATE THIS EVENING INTO OVERNIGHT. THE SEVERE
WEATHER POTENTIAL WILL BE LESS.
DISCUSSION:
A WARM FRONT WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THIS
EVENING. HIGH MOISTURE AND INSTABILITY ASSOCIATED WITH THIS WILL
FUEL STORMS...SOME OF WHICH WILL BE ORGANIZED AND CAPABLE OF
SEVERE WEATHER. AS THE WARM FRONT MOVES NORTH OF THE AREA BY
LATER EVENING...THE SEVERE WEATHER POTENTIAL SHOULD WANE.
THE PRIMARY HAZARD APPEARS TO BE LARGE HAIL...POSSIBLY UP TO THE
SIZE OF GOLF BALLS OR PERHAPS A BIT LARGER IN SPOTS. ANY ORGANIZED
STORM CLUSTERS WILL ALSO BE CAPABLE OF DAMAGING WINDS. THE CHANCE
FOR A TORNADO OR TWO IS PRIMARILY CONFINED TO NEAR THE WARM FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...MAINLY ACROSS NORTHERN
ILLINOIS...WITH THE POTENTIAL INCREASING MONDAY NIGHT. THERE IS A
THREAT OF ISOLATED SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH
MONDAY NIGHT...MAINLY ACROSS NORTH CENTRAL ILLINOIS. THERE IS A SLIGHT
CHANCE THAT THUNDERSTORMS COULD LINGER THROUGH EARLY TUESDAY AFTERNOON
OVER NORTHWEST INDIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS THE SEVERE THUNDERSTORM WATCH
AREA THROUGH EARLY THIS EVENING.
&&
LMZ740>745-122130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
425 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MID
EVENING...WITH A LESSER CHANCE OF THUNDERSTORMS LINGERING
THROUGH OVERNIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL
AND WIND GUSTS TO 50 KNOTS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...WITH THE THREAT OF
THUNDERSTORMS INCREASING MONDAY NIGHT AND POTENTIALLY LINGERING
INTO TUESDAY MORNING. SOME THREAT DOES EXISTS FOR THUNDERSTORMS
MONDAY NIGHT TO PRODUCE WIND GUSTS OVER 35 KNOTS.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
425 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL MOVE ACROSS A LARGE PORTION OF THE LAKE. SOME OF
THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS TO 50 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY MORNING...SOME
MAY BE SEVERE.
DENSE FOG IS POSSIBLE MONDAY AND MONDAY NIGHT.
&&
MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, May 11, 7:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
727 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
05/11/2014 M1.17 INCH COOK IL CO-OP OBSERVER
RAIN BETWEEN 6PM AND 625 PM.
&&
RCLocal storm report, May 11, 7:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG NEW LENOX 41.52N 87.98W
05/11/2014 WILL IL TRAINED SPOTTER
TREE SNAPPED AT ROOTS AT COOPER AND ELM.
0653 PM HEAVY RAIN HOMEWOOD 41.56N 87.66W
05/11/2014 M0.87 INCH COOK IL COCORAHS
RAINFALL SO FAR AND ALL FELL IN 25 MINUTES.
0637 PM HAIL 2 NNW BURNHAM 41.66N 87.56W
05/11/2014 E0.50 INCH COOK IL COCORAHS
0710 PM TSTM WND GST CHESTERTON 41.60N 87.06W
05/11/2014 M70 MPH PORTER IN TRAINED SPOTTER
TRANSFORMER BLEW.
&&
BNLocal storm report, May 11, 7:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLOOD ORLAND PARK 41.61N 87.85W
05/11/2014 COOK IL TRAINED SPOTTER
ROAD UNDERWATER UP TO YARDS. 4 TO 5 INCHES OF STANDING
WATER.
&&
RCLocal storm report, May 11, 7:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
743 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST PEOTONE 41.33N 87.80W
05/11/2014 M52 MPH WILL IL CO-OP OBSERVER
DELAYED REPORT.
0715 PM TSTM WND DMG 4 NE BURNS HARBOR 41.66N 87.06W
05/11/2014 PORTER IN PARK/FOREST SRVC
AT INDIANA DUNES STATE PARK. DOWNED TREE.
&&
BNLocal storm report, May 11, 7:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
744 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM FLASH FLOOD LAKE STATION 41.57N 87.26W
05/11/2014 LAKE IN EMERGENCY MNGR
2 FEET OF STANDING WATER. VEHICLES STALLED IN WATER ON
GRANT BOULEVARD.
&&
RCLocal storm report, May 11, 7:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLOOD HIGHLAND 41.55N 87.46W
05/11/2014 LAKE IN TRAINED SPOTTER
4 TO 5 INCHES OF FLOWING WATER IN PARKING LOTS. CLINE
AVENUE AND RIDGE ROAD.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:03 PM CDT | Severe Thunderstorm Warning | LOT | Porter | 42 min |
| May 11, 7:39 PM CDT | Flash Flood Warning | LOT | Jasper, Lake, Newton, Porter | 6 hr |
| May 11, 7:43 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Newton | 62 min |
| May 11, 9:15 PM CDT | Flash Flood Warning | LOT | Benton, Jasper, Newton | 6 hr |
Nearby
Tornado Warnings in Indiana, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.